MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CRANIOTOMY KIT; DISPOSABLE PERFORATORS

INTEGRA LIFESCIENCES MANSFIELD CRANIOTOMY KIT; DISPOSABLE PERFORATORS
Catalog Number 261230
Medical Device Problem Code Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code Brain Injury (2219)
Date of Event 04/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported a perforator (id: 261230) failed to disengage causing a dural injury requiring to be repaired with coagulation of the vessel on the surface.The procedure was completed with a replacement product available.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The perforator was returned was evaluation: dhr - there is no indication that the production process may have contributed to this complaint.All test results passed procedural specifications.Failure analysis - visual inspection utilizing unaided eye performed, the unit had a worn eo label, but showed no other anomalies.Spring test attempted, unit passed the spring test and functioned as designed.Functional test performed, unit successfully drilled 5 holes with no issues and functioned as designed.Complaint could not be verified.Unit passed all functional tests therefore, the complaint condition could not be confirmed.Root cause - product was received for analysis and the investigation could not confirm the complaint condition.Root cause remains undetermined.Possible root cause per the failure analyst ¿drill allows to be set incorrectly¿ or ¿user misuse¿.
 
Event or Problem Description
N/a.

Brand Name
CRANIOTOMY KIT
Common Device Name
DISPOSABLE PERFORATORS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17100888
Report Number3014334038-2023-00094
Device Sequence Number16618100
Product Code HBF
UDI-Device Identifier10381780513629
UDI-Public10381780513629
Combination Product (Y/N)N
PMA/510(K) Number
K073336
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number261230
Device Lot Number6508227
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/22/2023
Supplement Date Received by Manufacturer07/18/2023
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown